Patient Comments: Drug Allergy - Symptoms

Question:

What signs and symptoms did you have with an allergic reaction to a drug or medication? Submit Your Comment

Comment from: Moe, 75 or over Female (Patient) Published: November 20

I am allergic to many drugs and have had different reactions. Reactions to antibiotics were full body rashes, and to nuclear medicine contrast, CT scan contrast and IVP contrast were hives and feeling faint. The only antibiotic allergic reaction that was different was to Biaxin where I started to have palpitations, just didn't feel right and finally passed out. I had already taken a few days of the medication. Not sure it was allergy so I was given erythromycin (same class) at another time with the same reaction.

Comment from: Alisa, 25-34 Female (Caregiver) Published: October 09

Low blood pressure, dizziness, vomiting, and dizziness while lying on bed are my symptoms of allergic reaction to drug.

Comment from: Mike the bike , 75 or over Male (Patient) Published: May 30

My tongue, face, and lips swelled due to allergic reaction, and the drug was ramipril.

Comment from: My Experience, 75 or over Female (Patient) Published: May 29

I was in a local hospital undergoing surgery to replace a broken femur, under sedation but conscious. About 15 minutes into the procedure I felt strange, looked at my hands which had turned red and itchy. I told anyone who would listen that I could feel my lips, tongue and throat swelling, and felt a buzzing sensation. Someone yelled anaphylaxis, the operation was halted, could hear people running around, and everything for me went black. I woke up to find an oxygen mask on, was getting treatment. I was put in an ambulance, the femur replacement was finished by a different orthopedic surgeon in a larger hospital the next day. The cause was listed as cefazolin, one in a class of cephalosporin. I had this same medication two years before this during a knee replacement with no reaction.

Comment from: Joz, 19-24 Female (Patient) Published: September 09

I have allergy in medicine. The outer part of my eyes get big every time i have allergy reaction.

IMAGES

Drug Allergy (Medication Allergy) See what a phototoxic drug reaction looks like as well as more allergic skin disorders See Images

Subscribe to MedicineNet's Allergy and Asthma Newsletter

By clicking "Submit," I agree to the MedicineNet Terms and Conditions and Privacy Policy. I also agree to receive emails from MedicineNet and I understand that I may opt out of MedicineNet subscriptions at any time.

CONTINUE SCROLLING FOR RELATED SLIDESHOW